RN Comprehensive Predictor 2026 Proctored Exam - St. Joseph
Tutor Mode
0m 00s
RN Comprehensive Predictor 2026 Proctored Exam - St. Joseph
Tutor Mode
0m 00s
Question: 1 of 176Rn Comprehensive Predictor 2026 Proctored Exam - St. Joseph
A nurse is caring for a client in the emergency department (ED). Exhibits Complete the diagram by dragging from the choices below to specify what condition the client is most likely experiencing 2 actions the nurse should take to address that condition and 2 parameters the nurse should monitor to assess the client's progress.
Drop here
Drop here
Drop here
Drop here
Drop here
Actions to Take
Obtain prescription for restraints
Prepare to initiate mechanical ventilation
Collect a blood sample for ethanol level
Anticipate administering clonidine
Obtain a prescription for naloxone
Potential Condition
Opioid withdrawal
Stimulant intoxication
Alcohol intoxication
Opioid intoxication
Parameters to Monitor
Pupillary reaction
Hyperreflexia
Cardiac arrhythmias
Ethanol level
Respiratory rate
Click or drag items into the slots above. Items can only go into their matching column.
Explanation
Potential Condition: Opioid Intoxication: The client’s respiratory depression, bradycardia, hypotension, and pinpoint pupils align with opioid overdose signs. The history of oxycodone use and mood changes further supports the likelihood of intentional or accidental overdose. Actions to Take: Obtain a prescription for naloxone: Naloxone is an opioid antagonist that reverses respiratory and CNS depression caused by opioids. It should be administered immediately to restore adequate breathing. Prepare to initiate mechanical ventilation: The client’s RR 10/min and O₂ saturation 90% indicate respiratory compromise. The nurse must be prepared to support ventilation until naloxone takes effect. Parameters to Monitor: Pupillary reaction: Constricted pupils should dilate as opioid effects reverse. This serves as an indicator of neurologic improvement. Respiratory rate: The primary determinant of opioid overdose severity. Monitoring ensures early detection of respiratory failure or response to naloxone. Rationale for Incorrect Options: Obtain prescription for restraints: Not indicated unless the client becomes violent post-reversal. Collect a blood sample for ethanol level: Alcohol intoxication can depress CNS function, but pinpoint pupils are not typical. Anticipate administering clonidine: Used for opioid withdrawal, not intoxication. Opioid withdrawal: Causes opposite symptoms: dilated pupils, tachycardia, hypertension, hyperreflexia. Stimulant intoxication: Causes dilated pupils, hyperactivity, hypertension, and tachycardia, not CNS depression. Alcohol intoxication: Causes slurred speech and poor coordination, but not pinpoint pupils. Hyperreflexia: Seen in stimulant use or withdrawal, not opioid intoxication. Cardiac arrhythmias: May occur in stimulant overdose, not the main concern in opioid overdose. Ethanol level: Not necessary unless co-ingestion of alcohol is suspected.
Submit to Reveal Answer